White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

An optimal finite element mesh for elastostatic structural analysis problems

Jimack, P.K. (1997) An optimal finite element mesh for elastostatic structural analysis problems. Computers and Structures, 64 (1-4). pp. 197-208. ISSN 0045-7949

Full text available as:
[img]
Preview
Text
jimackp8_Jimack97.pdf

Download (267Kb)

Abstract

This paper investigates the adaptive solution of a class of elastic structural analysis problems through re-positioning of the finite element nodal points (r-refinement) using an approach known as the moving finite element method.

Initially this adaptive method is derived for the elasticity problems of interest and it is then proved that, under certain conditions, the algorithm can yield optimal piecewise linear solutions on optimal simplicial finite element meshes. The equations of linear elasticity are then used to illustrate both the method itself and the optimality result that is derived. Finally, a number of numerical calculations are made to provide verification of the theoretical results.

Item Type: Article
Copyright, Publisher and Additional Information: Copyright © 1997 Published by Elsevier Science Ltd. This is an author produced version of a paper published in 'Computers and Structures'.
Institution: The University of Leeds
Academic Units: The University of Leeds > Faculty of Engineering (Leeds) > School of Computing (Leeds)
Depositing User: Repository Assistant
Date Deposited: 31 Oct 2006
Last Modified: 08 Jun 2014 12:46
Published Version: http://dx.doi.org/10.1016/S0045-7949(96)00148-4
Status: Published
Publisher: Elsevier Science Ltd.
Refereed: Yes
Identification Number: 10.1016/S0045-7949(96)00148-4
Related URLs:
URI: http://eprints.whiterose.ac.uk/id/eprint/1661

Actions (login required)

View Item View Item